Wildfire, Baker
- When
- September 3, 3:30 PM EST
- Where
- Baker forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.331, -82.285 (the zone’s center; the record gives no point)
The fire had burned about 1000 acres.
A prescribed burn got out of control in the Osceola National Forest, approximately 7 miles WSW of Taylor near the Baker and Columbia county line.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A prescribed burn got out of control in the Osceola National Forest, approximately 7 miles WSW of Taylor near the Baker and Columbia county line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 3, 1:43 PM EST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT SAT SEP 3 2011 ...RAIN CHANCES INCREASE THE REMAINDER OF THE HOLIDAY WEEKEND... .SHORT TERM...NOW THROUGH TUESDAY... REST OF THIS AFTERNOON...EAST TO SOUTHEAST STEERING FLOW HAS SET UP NICE SCATTERED CUMULUS FIELD ACROSS THE FORECAST AREA WITH A FEW CIRRUS CLOUDS FROM T.S. LEE OVERHEAD. STILL NOT EXPECTING ANY RAINFALL TODAY...ALTHOUGH A ROGUE SHOWER/TSTM ALONG THE I-75 CORRIDOR NOT OUT OF THE QUESTION THIS AFTERNOON/EVENING. TONIGHT...OUTER RAINBAND AND TROPICAL MOISTURE OVER THE EASTERN GULF OF MEXICO STILL ON TRACK TO PUSH CLOSER TO THE I-75 CORRIDOR DURING THE OVERNIGHT HOURS WITH RAIN CHANCES INCREASING TOWARD MORNING. OVERNIGHT LOWS IN THE UPPER 60S/LOWER 70S...A BIT MILDER THAN LAST NIGHT. SUNDAY...GFS/NAM IN AGREEMENT WITH PUSHING SWATH OF TROPICAL MOISTURE WITH PRECIP WATER AMOUNTS OF 2-2.5 INCHES INTO THE FORECAST AREA AND EXPECT SCATTERED SHOWERS/TSTMS TO BREAK OUT DURING THE MORNING AND BECOME NUMEROUS AS THEY PRESS ACROSS THE FORECAST AREA. A FEW STRONG TSTMS WITH GUSTY WINDS/FREQUENT LIGHTNING POSSIBLE DURING THE AFTERNOON HOURS ALTHOUGH THE HELICITY VALUES DO NOT INCREASE DRAMATICALLY UNTIL THE SUNDAY NIGHT TIME FRAME...SO ANY CHANCE OF ROTATING STORMS STILL REMAINS LOW AT THIS TIME. LABOR DAY/TUESDAY...AS T.S. LEE PULLS NORTHEAST ACROSS THE SERN U.S. IT WILL LEAVE A RICH TROPICAL MOISTURE AXIS OF 2 TO 2.5 PRECIP WATER AMOUNTS. THIS WILL CONTINUE SCATTERED TO NUMEROUS SHOWERS AND TSTMS WITH LOCALLY HEAVY RAINFALL AT TIMES. A FEW STRONG STORMS WILL REMAIN POSSIBLE...MAINLY DURING TIMES OF PEAK HEATING. HELICITY VALUES WILL INCREASE...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY AND ISOLD ROTATING STORMS WILL BE POSSIBLE. MAX TEMPS WILL CONTINUE TO TOP OUT CLOSE TO 90 DEGREES WITH MUGGY OVERNIGHT LOWS IN THE 70S. .LONG TERM...WEDNESDAY THROUGH SATURDAY... WED...LEFTOVER TROF TO THE SOUTH OF REMNANTS OF T.S. LEE WILL REMAIN ACROSS THE FORECAST AREA...ALTHOUGH DRY SLOT WILL BEGIN TO PUNCH IN FROM THE WEST IN THE MID TO UPPER LEVELS. BEST RAIN CHANCES WILL BE ACROSS NORTHEAST FLORIDA WITH SCATTERED TSTMS WITH ISOLD ACTIVITY FURTHER NORTHWEST ACROSS SOUTHEAST GEORGIA. THU/FRI...12Z GFS OPERATIONAL RUN/ENSEMBLE IN FAIR AGREEMENT WITH PUNCHING DRY SLOT OF AIR ACROSS THE ENTIRE FORECAST AREA AT THE BASE OF MID LEVEL TROUGH OVER THE EASTERN U.S. THIS /SHOULD/ PUSH DEEP MOISTURE TO THE SOUTH OF FORECAST AREA WITH ONLY ISOLD SHOWER/TSTM ACTIVITY EXPECTED ACROSS THE REGION AS MAX TEMPS CONTINUE TO TOP OUT AROUND 90 DEGREES. SATURDAY...LONG-RANGE MODELS TRYING TO LIFT MOISTURE BACK TO THE NORTH ACROSS THE FORECAST AREA WITH A RETURN TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS NORTHEAST FLORIDA. && .AVIATION...VFR CONDITIONS TO CONTINUE INTO SUNDAY MORNING. LOW CLOUDS AND PRECIP SHOULD REMAIN TO THE WEST OF TAF SITES UNTIL SUNDAY AFTERNOON. FOG NOT EXPECTED TONIGHT DUE TO INCREASING HIGH CLOUDINESS AND BOUNDARY LAYER WINDS STAYING UP. && .MARINE...SOUTHEAST FLOW WILL INCREASE AND BECOME SOUTHERLY THE NEXT FEW DAYS AS TS LEE MOVES NE. SEAS WILL BE ON THE RISE BY MONDAY FROM THE INCREASED WINDS AND ALSO DUE TO SWELLS FROM KATIA. SWELLS WILL LINGER THROUGH THE WEEK KEEPING SEAS ELEVATED THROUGH THURSDAY. SCA WILL LIKELY BE NEEDED STARTING MONDAY. RIP CURRENTS: MODERATE RISK TODAY AND SUNDAY AS WINDS AND SEAS GRADUALLY INCREASE. RISK WILL REMAIN ELEVATED FOR SEVERAL DAYS AS SWELLS PERSIST. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 89 71 90 / 10 70 60 70 SSI 75 87 76 88 / 10 50 60 60 JAX 71 90 73 92 / 10 70 50 60 SGJ 73 88 76 93 / 10 70 50 60 GNV 71 87 72 91 / 30 70 50 70 OCF 71 87 73 91 / 30 70 50 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/ZIBURA/WALKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 548 AM EDT SAT SEP 3 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 548 AM EDT SAT SEP 3 2011 ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS WEEKEND... ...STRONG THUNDERSTORMS POSSIBLE MONDAY AND TUESDAY... THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES DUE TO THE ONSHORE FLOW. FOR ADDITIONAL INFORMATION...PLEASE SEE THE SURF ZONE FORECAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... DEEP LAYER MOISTURE WILL INCREASE ON SUNDAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH TUESDAY. SOME OF THESE STORMS COULD BECOME STRONG ON MONDAY AND TUESDAY. DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
The fire had burned about 1000 acres.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333730.